Advertisement

Non integral exponential growth of central polynomials

  • Antonio Giambruno
  • Sergey Mishchenko
  • Mikhail Zaicev
Article
  • 3 Downloads

Abstract

Let A be an algebra over a field F of characteristic zero. For every \(n\ge 1\), let \(\delta _n(A)\) be the number of linearly independent multilinear proper central polynomials of A in n fixed variables. It was shown in [8] that if A is a finite dimensional associative algebra, the limit \(\delta (A)=\lim _{n\rightarrow \infty }\root n \of {\delta _n(A)}\) always exists and is an integer. Here we show that such a result cannot be extended in general to non associative algebras. In fact we construct a five-dimensional non associative algebra such that the above limit exists and \(\delta (A)\approx 3.61\), a non integer.

Keywords

Central polynomial Polynomial identity Codimension Exponential growth 

Mathematics Subject Classification

Primary 16R10 15A69 Secondary 16P90 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bahturin, Y., Drensky, V.: Graded polynomial identities of matrices. Linear Algebra Appl. 357, 15–34 (2002)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Bogdanchuk, O.A., Mishchenko, S.P., Verëvkin, A.B.: On Lie algebras with exponential growth of the codimensions. Serdica Math. J. 40, 209–240 (2014)MathSciNetGoogle Scholar
  3. 3.
    Formanek, E.: Central polynomials for matrix rings. J. Algebra 32, 129–132 (1972)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Giambruno, A., Mishchenko, S., Zaicev, M.: Algebras with intermediate growth of the codimensions. Adv. Appl. Math. 37, 360–377 (2006)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Giambruno, A., Zaicev, M.: Polynomial Identities and Asymptotic Methods, Mathematical Surveys and Monographs, vol. 122. American Mathematical Society, Providence, RI (2005)CrossRefGoogle Scholar
  6. 6.
    Giambruno, A., Zaicev, M.: Codimension growth of special simple Jordan algebras. Trans. Am. Math. Soc. 362, 3107–3123 (2010)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Giambruno, A., Zaicev, M.: On codimension growth of finite-dimensional Lie superalgebras. J. Lond. Math. Soc. (2) 85, 534–548 (2012)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Giambruno, A., Zaicev, M.: Central polynomials and growth functions. Israel J. Math. 226(1), 15–28 (2018)MathSciNetCrossRefGoogle Scholar
  9. 9.
    James, G., Kerber, A.: The Representation Theory of the Symmetric Group, Encyclopedia of Mathematics and Its Applications, vol. 16. Addison-Wesley, London (1981)Google Scholar
  10. 10.
    Mishchenko, S.P., Verevkin, A.B., Zaitsev, M.A.: On sufficient condition for existence of the exponent of the linear algebras variety. Moscow Univ. Math. Bull. 66, 86–89 (2011)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Razmyslov, J.P.: A certain problem of Kaplansky. Izv. Akad. Nauk SSSR Ser. Mat. 37, 483–501 (1973). (Russian)MathSciNetGoogle Scholar
  12. 12.
    Regev, A.: Growth of the central polynomials. Commun. Algebra 44, 4411–4421 (2016)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.Dipartimento di Matematica e InformaticaUniversità di PalermoPalermoItaly
  2. 2.Department of Applied MathematicsUlyanovsk State UniversityUlyanovskRussia
  3. 3.Department of Algebra, Faculty of Mathematics and MechanicsMoscow State UniversityMoscowRussia

Personalised recommendations